Nevada, 2012High Wind in Nevada, April 26, 2012
April 26, 2012 · NWS LKN · 1 event in 1 county or zone
A strong low pressure system brought high winds to southeastern Elko county. Wind gusts up to 67 mph were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system brought high winds to southeastern Elko county. Wind gusts up to 67 mph were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 26, 2:12 PM PST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 26, 2:12 PM PST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
312 PM PDT THU APR 26 2012
.SYNOPSIS...TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEKEND
AS A COOLER AIRMASS MOVES INTO THE REGION. A COOL MOIST PACIFIC
STORM WILL BRING RAIN AND SNOW SHOWERS TO CENTRAL AND NORTHERN
NEVADA THIS EVENING...ALONG WITH GUSTY WINDS. DRY WEATHER IS
EXPECTED BY FRIDAY...EXCEPT FOR LINGERING SNOW SHOWERS OVER
EXTREME NORTHEAST NEVADA.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY...COLD FRONT WILL MOVE INTO
UTAH OVERNIGHT WITH SHOWERS DECREASING OVER THE CWA THIS EVENING.
700 MB TEMPERATURES DROP TO -7C TO -10C TONIGHT ALLOWING SNOW
LEVELS TO DROP TO THE VALLEY FLOORS MOST AREAS BY FRIDAY MORNING.
WITH THE MAIN DYNAMICS EAST...THINK SNOW ACCUMULATIONS WILL BE
UNDER AN INCH. HAVE AN SPS OUT FOR BELOW FREEZING TEMPERATURES
EXPECTED FOR FRIDAY AND SATURDAY MORNINGS. UPPER H7 DRIER FLOW
REMAINS FROM THE NORTHWEST KEEPING TEMPERATURES MAINLY IN THE 50S
OVER THE WEEKEND WITH THE CWA UNDER MAINLY PARTLY CLOUDY SKIES.
MAY SEE ISOLATED THUNDERSTORMS OVER WHITE PINE COUNTY EARLY THIS
EVENING AS THE COLD FRONT MOVES THROUGH...THEN CLEARING AS DRIER
AIRMASS MOVES IN THIS AREA. WIND ADVISORY THROUGH 8 PM FOR
NORTHERN NEVADA FROM STRONG SURFACE PRESSURE GRADIENT. AS THE COLD
FRONT MOVES EAST...WINDS WILL DECREASE LATER THIS EVENING.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. A WEAK UPPER TROUGH
WILL BE EXITING THE WESTERN GREAT BASIN WITH LITTLE AFFECT ON THE
REGION SUNDAY NIGHT. FOLLOWING THIS TROUGH...A WEST TO NORTHWEST
FLOW WILL DEVELOP AND PERSIST ACROSS THE CWA IN RESPONSE TO A
TROUGH OVER THE EASTERN ALASKAN PENINSULA AND A STRONG RIDGE WELL
WEST OF THE CALIFORNIA COAST THROUGH TUESDAY. THIS WILL RESULT IN
A COOL AND MOIST PATTERN FOR THE CWA. ANY SHOWERS WILL BE CONFINED
TO NORTHERN ELKO COUNTY MONDAY AND TUESDAY.
THEREAFTER...A SHORT WAVE RIDGE DEVELOPS OVER THE WESTERN GREAT
BASIN AND THEN MOVES EAST ALLOWING A SOUTHWEST FLOW OF WARMER AIR TO
DEVELOP ESPECIALLY FOR THE MIDDLE AND END OF NEXT WEEK. ALL IN
ALL...A COOL MOIST START TO THE LONG TERM FOLLOWED BY DRY AND WARMER
CONDITIONS WITH TEMPERATURES BACK TO NORMAL FOR THE MIDDLE AND END
OF NEXT WEEK.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL RESULT IN TEMPORARY MVFR
CIGS/VSBYS FOR KEKO/KELY THROUGH EARLY THIS EVENING. OUTFLOW WIND
GUSTS OF 35 TO 40 MPH CAN BE EXPECTED WITH THE MORE INTENSE CELLS.
SOME SHOWERS STILL POSSIBLE FOR KWMC AND KTPH INTO THIS EVENING.
DRIER AIR WILL OVERSPREAD THE TERMINAL SITES WITH VFR CONDITIONS
LATER TONIGHT THROUGH FRIDAY.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...
NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN
EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH
CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN
ELKO COUNTY.
&&
87/89
Hazardous weather outlook, Apr 26, 2:16 AM PST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
316 AM PDT THU APR 26 2012
NVZ030-031-033-034-036-038-039-271030-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
316 AM PDT THU APR 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.
.DAY ONE...TODAY.
A PACIFIC STORM SYSTEM WILL DRIVE MOISTURE INTO NEVADA PRODUCING
WELCOME RAIN SHOWERS AND A FEW THUNDERSTORMS THURSDAY. ALSO...A
COLD FRONT WILL CAUSE WEST WINDS TO INCREASE OVER NORTHERN
NEVADA...MAKING DRIVING DIFFICULT AT TIMES THROUGH EARLY EVENING.
A FEW SNOW SHOWERS MAY FALL ON HIGHEST RIDGES.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY.
COLDER AIR WILL PUSH INTO ALL AREAS BEGINNING THURSDAY NIGHT AND
FRIDAY. TEMPERATURES WILL DROP TO MORE NORMAL LEVELS...AND EVEN
BELOW NORMAL IN NORTHERLY AREAS. SNOW SNOW IS EXPECTED THURSDAY
NIGHT AND FRIDAY MORNING. NO ACCUMULATION IS EXPECTED EXCEPT ON
RIDGES ABOVE ABOUT 8500 FEET...AND IN SOME HIGHER VALLEYS IN FAR
NORTHERN NEVADA. A WARMING TREND IS IN STORE THROUGH THE FIRST
PART OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Apr 26, 1:50 PM PST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
250 PM PDT THU APR 26 2012
NVZ030-031-034>041-271600-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...SECRET PASS...LAMOILLE CANYON...
HARRISON PASS...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...
EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN...WELLS...
RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
250 PM PDT THU APR 26 2012
A COLD AIRMASS MOVING INTO NORTHERN NEVADA TONIGHT WILL ALLOW
TEMPERATURES TO DROP INTO THE UPPER 20S TO THE LOWER 30S IN MOST
LOCATIONS BY FRIDAY MORNING. AS THE RELATIVELY COLD NORTHERLY FLOW
REMAINS OVER NEVADA THROUGH SATURDAY...SATURDAY MORNING LOWS WILL
DIP INTO THE MID 20S.
THE RECENT WARM TEMPERATURES HAVE LEAD TO AN EARLY GROWTH OF
TENDER PLANTS AND VEGETATION. WITH THE EARLY GROWTH SUSCEPTIBLE TO
THE EXPECTED MUCH COOLER OVERNIGHT TEMPERATURES...PLANT DAMAGE MAY
RESULT IF NOT COVERED OR BROUGHT INSIDE.
CONTINUE TO MONITOR NOAA WEATHER RADIO FOR THE LATEST LISTEN TO
NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.
Special weather statement, Apr 26, 1:56 PM PST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
256 PM PDT THU APR 26 2012
NVZ034-035-038-039-262230-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY
NV-SOUTHWEST ELKO COUNTY NV-WHITE PINE COUNTY NV-
256 PM PDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE AND
SOUTHERN ELKO COUNTIES UNTIL 330 PM PDT...
AT 251 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF RUBY LAKE...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 60 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUBY LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4050 11564 4033 11535 3995 11563 4004 11582
TIME...MOT...LOC 2156Z 206DEG 28KT 4008 11568
PJS
Special weather statement, Apr 26, 2:18 PM PST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
318 PM PDT THU APR 26 2012
NVZ031-038-262245-
NORTHERN ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV-
318 PM PDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM
PDT...
AT 313 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELKO...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RYNDON AND PORTIONS OF INTERSTATE 80 WEST OF ELKO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4128 11595 4098 11531 4076 11579 4088 11598
TIME...MOT...LOC 2216Z 220DEG 24KT 4090 11580
PJS
Special weather statement, Apr 26, 2:45 PM PST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
345 PM PDT THU APR 26 2012
NVZ036-038-262315-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO
COUNTY NV-
345 PM PDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO
COUNTIES UNTIL 415 PM PDT...
AT 341 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PALISADE...MOVING NORTHEAST
AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EMIGRANT MINE AND CARLIN...
SOUTH FORK...
ELKO AND PORTIONS OF INTERSTATE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4100 11612 4079 11555 4030 11611 4057 11625
TIME...MOT...LOC 2245Z 226DEG 40KT 4058 11606
PJS
High Wind, Southeastern Elko
- When
- April 26, 3:20 PM PST to 6:30 PM PST
- Where
- Southeastern Elko forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Winds gusting to 67 mph were reported in West Wendover, and a wind gust to 60 mph was recorded at the Spring Gulch RAWS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, April 26, 20121 injured · $400,000 · EF2 · 6 events
- Tornado and Hail in Tennessee, April 26, 20127 injured · $127,000 · EF0 · 49 events
- Hail and Damaging Winds in Texas, April 26, 2012$81,000 · 1.5 in hail · 20 events
- High Wind in New Mexico, April 26 to 27, 2012$70,000 · 66 kt wind · 16 events
- Flash Flood and Hail in Kentucky, April 26, 2012$55,000 · 2.5 in hail · 21 events
- Hail and Damaging Winds in Tennessee, April 26, 2012$51,000 · 1 in hail · 13 events
- Hail and Damaging Winds in North Carolina, April 26, 20121 injured · $30,000 · 55 kt wind · 14 events
- Flash Flooding and Hail in West Virginia, April 26, 2012$50,000 · 1.5 in hail · 7 events
- Strong Wind in California, April 26, 2012$55,000 · 2 events
- Flash Flood and Hail in North Carolina, April 26, 2012$20,000 · 1.75 in hail · 20 events
- Flash Flood and Hail in West Virginia, April 26, 2012$27,000 · 1.75 in hail · 9 events
- Flash Flood and Hail in Kentucky, April 26, 2012$30,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368264.